Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 175, NWS Charleston, WV

October 18, 2012Barbour County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Oct 18, 2012, 5:13 PM EDT for Barbour County, West Virginia. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2012, 5:13 PM EDT (21:13 UTC)
Expired
Oct 18, 2012, 5:45 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Barbour County, WV

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 5:13 PM EDTHAIL 14 Nw Belington, WV1 INCH HAIL REPORTED NEAR BARBOUR COUNTY FAIRGROUNDS
Oct 18, 5:15 PM EDTHAIL 0.71 E Philippi, WVDIME SIZE HAIL REPORTED AT 911 CENTER...A LOT OF HAIL...SOME MAY BE SLIGHTLY BIGGER THAN DIMES
Oct 18, 5:15 PM EDTHAIL 12 Se Philippi, WVSTATE POLICE REPORTED HAIL UP TO QUARTER SIZE COVERING THE GROUND.
Oct 18, 5:20 PM EDTHAIL 1Moatsville, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS51 KRLX 182113
SVRRLX
WVC001-182145-
/O.NEW.KRLX.SV.W.0175.121018T2113Z-121018T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT THU OCT 18 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PHILIPPI...

* UNTIL 545 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF PHILIPPI...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY..

.

LAT...LON 3916 7983 3911 7982 3908 7986 3902 8000
      3908 8004 3913 8010 3929 7993 3930 7988
      3928 7985 3925 7985 3924 7981
TIME...MOT...LOC 2113Z 227DEG 54KT 3918 7992

$$

28
2 follow-up statements
549 
WWUS51 KRLX 182125
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT THU OCT 18 2012

WVC001-182145-
/O.CON.KRLX.SV.W.0175.000000T0000Z-121018T2145Z/
BARBOUR WV-
525 PM EDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN BARBOUR COUNTY...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES EAST OF NESTORVILLE...OR 17 MILES SOUTH OF
KINGWOOD...MOVING NORTHEAST AT 60 MPH.

LAT...LON 3916 7983 3911 7982 3908 7987 3918 7991
      3921 7998 3929 7994 3930 7988 3928 7985
      3925 7985 3924 7981
TIME...MOT...LOC 2126Z 227DEG 54KT 3924 7966

$$

28
735 
WWUS51 KRLX 182137
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
537 PM EDT THU OCT 18 2012

WVC001-182147-
/O.EXP.KRLX.SV.W.0175.000000T0000Z-121018T2145Z/
BARBOUR WV-
537 PM EDT THU OCT 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARBOUR COUNTY
WILL EXPIRE AT 545 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

LAT...LON 3916 7983 3911 7982 3908 7987 3918 7991
      3921 7998 3929 7994 3930 7988 3928 7985
      3925 7985 3924 7981
TIME...MOT...LOC 2137Z 227DEG 54KT 3928 7942

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 4:25 PM EDT, 48 minutes earlier.

Area forecast discussion, Oct 18, 4:25 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT THU OCT 18 2012

.SYNOPSIS...
COLD FRONT CLEARS THE MOUNTAINS LATE THIS EVENING EARLY TONIGHT.
UPPER LOW BRINGS LOW CLOUDS/PASSING SHOWERS THIS WEEKEND. HIGH
PRESSURE BUILDS NORTH FOR SUNDAY INTO MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
COLD FRONT NOW THROUGH HTS...AND SEEING SOME ENHANCEMENT OF THE
CELLS AS WE HEAD INTO THE AFTERNOON HOURS. EXPECTING THESE CELLS
TO BE LOW TOPPED...BUT COULD CARRY A WIND THREAT WITH POTENTIAL
TO REACH THE SURFACE IN DOWNDRAFTS. SMALL HAIL ALSO POSSIBLE WITH
FREEZING LEVELS BETWEEN 6 TO 8KFT. THE DIURNAL ASPECT OF THIS
WILL COME INTO PLAY...AND WILL SEE THUNDER DISAPPEAR WITH THE SUN
THIS EVENING. NOT MUCH LEFT OF THE EARLIER DRY SLOT AS IT PUSHES
INTO THE MOUNTAINS...ALTHOUGH ECHOES ARE SLIM PICKINGS AT THE
MOMENT IN THIS AREA DESPITE THE INCREASE IN CLOUD COVER.

SHOWERS TO END IN THE MOUNTAINS SHORTLY AFTER 00Z FRIDAY.
SIGNIFICANT SECONDARY DRY SLOT TO FOLLOW THROUGH THE BULK OF
FRIDAY BEFORE THE NEXT BATCH OF LOWER LEVEL MOISTURE ARRIVES WITH
A DISTINGUISHED TROUGH AXIS ROTATING THROUGH THE STACKED LOW
PRESSURE SYSTEM. THIS WILL WARRANT THE RETURN OF POPS...GENERALLY
AFTER 21Z...AND ENCROACHING THE SOUTHEAST OHIO COUNTIES FIRST.

TEMPERATURES TO FALL OFF HEADING INTO THE END OF THE WEEK WITH
850MB VALUES DOWN TO 0C. SUN WILL OFFSET THIS A BIT FRIDAY...AND
WILL BALANCE OUT TO NEAR NORMAL MAX TEMPERATURES FOR THIS TIME OF
YEAR.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...UPPER LOW
CONTINUES TO FILL IN CENTERED OVER SOUTHERN GREAT LAKES FRI NIGHTS
INTO SAT. AS THE LOW FILLS AND WEAKENS...SEVERAL WEAK DISTURBANCES
QUICKLY MOVE THROUGH TROF AXIS OVER UPPER OH RIVER VALLEY. INCREASED
POPS ACROSS SE OH FOR FRI NIGHT INTO SAT AS H5 VORT PUSHES THROUGH.
TIMING ON THIS FEATURE IS CONSISTENT ACROSS SEVERAL OF THE MODELS.

EARLY SAT THE UPPER RIDGE AMPLIFIES OVER THE UPPER PLAINS WHICH WILL
WORK TO SHUNT THE UPPER LOW OFF TO THE EAST. AS IT
DOES...HOWEVER...ANOTHER H5 VORT MAX WILL SWING AROUND THE SRN
PERIPHERY OF THE LOW AND INCREASE POPS AGAIN FOR SAT. MINOR TIMING
ISSUES EXIST ACROSS THE GUIDANCE PACKAGES...SO KEEPING POPS IN THE
CHC RANGE FOR NOW AND CONFINED TO THE SE OH COUNTIES MAINLY...CLOSER
TO THE FORCING.

SFC HIGH BUILDS IN QUICKLY BEHIND EXITING TROF AND IS BOLSTERED BY
UPPER RIDGE FILLING IN FROM THE WEST. THIS SHOULD ALLOW FOR A WARMUP
TOWARDS THE END OF THE WEEKEND. WENT A COUPLE DEGREES WARMER THAN
GUIDANCE FOR SUNDAY HIGHS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
NO MAJOR CHANGES. WAS THINKING THE SURFACE FRONT MAY NOT DROP AS FAR
SOUTH AS DEPICTED BY HPC ON DAY 6 AND DAY 7.  MAIN FRONTAL ZONE MAY
REMAIN IN THE UPPER OHIO VALLEY.  KEPT THOSE CHANCE POPS MAINLY
ACROSS OUR NORTHERN COUNTIES MONDAY NIGHT INTO TUESDAY NIGHT WITH
WEAK WARM FRONTAL ACTION.  MAXIMUM TEMPERATURES ON MONDAY AND
TUESDAY WILL BE HIGHLY DEPENDENT ON THE ASSOCIATED CLOUDS AND HOW
FAR SOUTH THEN CAN GET.  SO LOW CONFIDENCE IN MAXIMUM TEMPERATURES
FOR MONDAY INTO TUESDAY.

WITH THE RIDGE HOLDING OVER THE SOUTHEASTERN STATES AND THE MAIN
TROF FROM THE PACIFIC NORTHWEST THROUGH THE NORTHERN PLAINS... STILL
APPEARS TO STAY MILD...INTO DAY 7.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
WINDS TO CONTINUE TO GUST TO 25KTS THROUGH THE REST OF THURSDAY
AFTERNOON...COMING DOWN TONIGHT...WITH DIRECTION CHANGES TO A MORE
SOUTHWESTERLY DIRECTION AFTER COLD FRONTAL PASSAGE. FRONT WILL
CLEAR THE MOUNTAINS AFTER 00Z FRIDAY.

MEANWHILE...CKB TO CRW TO BKW AND EAST WILL BE PRONE TO VCTS
THROUGH 00Z FRIDAY AS WELL. WILL KEEP VISIBILITY AND CEILING
RESTRICTIONS MODEST...WITH ONLY SOME BRIEF MVFR ACCOMPANYING
PRECIPITATION.

VFR CONDITIONS RETURN TONIGHT. WINDS TO GUST TO 20KTS AGAIN
FRIDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: TSRA IS POSSIBLE...BUT BANKING ON SCATTERED
NATURE AND NOT AFFECTING TERMINALS DIRECTLY. TIMING OF -SHRA COULD
DIFFER BY AN HOUR EITHER WAY AS WELL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
NO WIDESPREAD IFR EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/26
NEAR TERM...26
SHORT TERM...KTB/ARJ
LONG TERM...TAX
AVIATION...26
Hazardous weather outlook, Oct 18, 4:45 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
445 AM EDT THU OCT 18 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>019-024>027-033>035-190900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-
445 AM EDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE INTO THE AREA THIS MORNING. THOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...VERY STRONG WINDS ALOFT MAY MIX
DOWN WITH THE STRONGEST SHOWERS AND THUNDERSTORMS...AND PRODUCE SOME
LOCALIZED WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ020-028>032-036>040-046-047-190900-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
445 AM EDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON. STRONG
GUSTY WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 18, 3:21 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
321 PM EDT THU OCT 18 2012

WVZ028-030-038-039-047-182000-
BRAXTON WV-LEWIS WV-RANDOLPH WV-UPSHUR WV-WEBSTER WV-
321 PM EDT THU OCT 18 2012

...A STRONG THUNDERSTORM WILL AFFECT BRAXTON...NORTHWESTERN
WEBSTER...SOUTHEASTERN LEWIS...UPSHUR AND WEST CENTRAL RANDOLPH
COUNTIES...

AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LITTLE
BIRCH...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR CENTRALIA AROUND 330 PM...KANAWHA HEAD AROUND
345 PM AND TALLMANSVILLE AROUND 400 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
55 AND 71.

LAT...LON 3885 7993 3847 8066 3850 8068 3853 8065
      3853 8068 3853 8074 3865 8085 3906 8025

30
Local storm report, Oct 18, 4:02 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             CLARKSBURG              39.28N  80.33W
10/18/2012  E0.25 INCH       HARRISON           WV   BROADCAST MEDIA

            MEDIA REPORT OF PEA SIZE HAIL IN CLARKSBURG

&&

EVENT NUMBER RLX1200520

LZ
Special weather statement, Oct 18, 4:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
432 PM EDT THU OCT 18 2012

WVZ035>037-182115-
FAYETTE WV-NICHOLAS WV-RALEIGH WV-
432 PM EDT THU OCT 18 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN RALEIGH...SOUTH CENTRAL
NICHOLAS AND SOUTHEASTERN FAYETTE COUNTIES...

AT 430 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
BRADLEY TO COAL CITY TO WENONAH...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR OAK HILL AROUND 440 PM...THURMOND AROUND
445 PM...GHENT AROUND 450 PM...BABCOCK STATE PARK AROUND 455 PM...
MEADOW BRIDGE AROUND 510 PM AND MOUNT NEBO AROUND 515 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 53.

LAT...LON 3755 8130 3786 8131 3829 8079 3811 8066
      3807 8071 3809 8088 3806 8087 3806 8080
      3804 8082 3798 8077 3794 8080 3786 8075
      3782 8093 3777 8089 3768 8087 3771 8097
      3764 8106 3760 8107 3757 8119 3751 8122

28
Local storm report, Oct 18, 4:38 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
438 PM EDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             CRAB ORCHARD            37.74N  81.23W
10/18/2012  E0.70 INCH       RALEIGH            WV   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED

&&

EVENT NUMBER RLX1200521

LZ
Special weather statement, Oct 18, 4:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT THU OCT 18 2012

WVZ028-030>032-037>040-047-182145-
BARBOUR WV-BRAXTON WV-HARRISON WV-LEWIS WV-NICHOLAS WV-RANDOLPH WV-
TAYLOR WV-UPSHUR WV-WEBSTER WV-
446 PM EDT THU OCT 18 2012

...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...EASTERN BRAXTON...
EASTERN LEWIS...EASTERN NICHOLAS...RANDOLPH...SOUTHEASTERN
HARRISON...TAYLOR...UPSHUR AND WEBSTER COUNTIES...

AT 442 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
ROCK CAVE TO DIANA TO CANVAS...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
98 AND 104.

LAT...LON 3846 8014 3834 8031 3834 8035 3831 8035
      3810 8067 3834 8088 3864 8064 3889 8054
      3941 8015 3940 8003 3946 7994 3943 7989
      3930 7989 3924 7981 3913 7983 3908 7977
      3904 7977 3898 7956

28
Local storm report, Oct 18, 5:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
504 PM EDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             BUCKHANNON              38.99N  80.23W
10/18/2012  E0.70 INCH       UPSHUR             WV   911 CALL CENTER

&&

EVENT NUMBER RLX1200522

LZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 1:44 PM EDTSpecial Weather StatementRLXBoone, Kanawha, Lincoln46 min
Oct 18, 2:27 PM EDTSpecial Weather StatementRLXClay48 min
Oct 18, 2:33 PM EDTSpecial Weather StatementRLXBoone42 min
Oct 18, 2:35 PM EDTSpecial Weather StatementRLXCalhoun, Roane40 min
Oct 18, 2:53 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan23 min
Oct 18, 3:21 PM EDTSpecial Weather StatementRLXBraxton, Upshur39 min
Oct 18, 4:32 PM EDTSpecial Weather StatementRLXFayette, Raleigh43 min
Oct 18, 4:46 PM EDTSpecial Weather StatementRLXBarbour, Nicholas, Randolph, Taylor, Upshur, Webster59 min
Oct 18, 5:52 PM EDTSpecial Weather StatementRLXPocahontas, Randolph, Webster23 min
Oct 18, 6:32 PM EDTSpecial Weather StatementRLXPocahontas, Randolph43 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.